Missouri, 2019Damaging Wind in Missouri, August 26, 2019
August 26, 2019 · NWS LSX · 1 event in 1 county or zone
A line of strong to severe storms moved through portions of southeast Missouri during the afternoon hours of August 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe storms moved through portions of southeast Missouri during the afternoon hours of August 26th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 2:44 PM CST, 34 minutes earlier.
Area forecast discussion, Aug 26, 2:44 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
344 PM CDT Mon Aug 26 2019
.SHORT TERM... (Through Late Tuesday Night)
Issued at 307 PM CDT Mon Aug 26 2019
A severe MCS was moving eastward through southeastern MO late
this afternoon with damaging winds. This MCS will should remain
just south of STL and shift southeast of our forecast area around
00Z Tuesday. A line of convection is expected to develop later
this evening along a cold front which will move southeastward
through our forecast area tonight. Current thinking is that the
atmosphere will not have enough time to recover after the current
late afternoon MCS for much severe convection tonight. The storms
should also be relatively fast moving, limiting the rainfall
amounts and any flash flood threat. Most of this convection should
shift southeast of the forecast area by Tuesday morning with
gradually clearing skies as drier air filters into the region
behind the cold front. Cooler and less humid conditions can be
expected Tuesday and Tuesday night as upper level heights lower as
an upper level trough deepens over the northern Plains with a
surface ridge building southeast into MO from the northern Plains.
GKS
.LONG TERM... (Wednesday through Next Monday)
Issued at 307 PM CDT Mon Aug 26 2019
Dry and unseasonably cool conditions will continue through
Wednesday night with northwest upper level flow, and the surface
ridge shifting slowly eastward through our region. Gradually
warming temperatures can be expected beginning on Thursday as the
wind becomes south-southwesterly as the surface ridge shifts
southeast of our area. The chance of rain will return by Friday as
a cold front sags southward into our forecast area. The chance of
convection will continue through at least Saturday as the front
will make only slow progress southward, and as several northwest
flow shortwaves drop southeastward through the region.
Temperatures should trend cooler again by late in the weekend due
to increased cloud cover during the day with slightly cooler air
filtering into the region as the front finally shifts south of our
area.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1151 AM CDT Mon Aug 26 2019
The MVFR cigs should improve into the VFR category this afternoon
due to daytime heating, mixing and drying of the boundary layer.
Convection over west central MO should move into COU this
afternoon. Could not rule out widely scattered showers/storms
elsewhere late this afternoon, but looks like the best coverage
of storms will occur this evening into the overnight hours as a
cold front drops southeastward through our area. This convection
should shift southeast of the taf sites by early Tuesday morning.
The cloud ceiling should drop into the MVFR category late tonight
and possibly even briefly into the IFR category. The cloud ceiling
will improve by late Tuesday morning as drier air advects into
the region behind the cold front. Surface winds will be mainly
southwesterly this afternoon, then veer around to a northwest
direction late tonight after fropa.
SPECIFICS FOR KSTL: The MVFR cigs should improve into the VFR
category this afternoon due to daytime heating, mixing and drying
of the boundary layer. Could not rule out widely scattered
showers/storms late this afternoon, but looks like the best
coverage of storms will occur late this evening into the
overnight hours as a cold front drops southeastward through our
area. This convection should shift southeast of STL by early
Tuesday morning. The cloud ceiling should drop into the MVFR
category late tonight and possibly even briefly into the IFR
category. The cloud ceiling will improve back into the VFR
category by early Tuesday afternoon as drier air advects into the
region behind the cold front. Surface winds will be mainly
southwesterly this afternoon, then veer around to a northwest
direction by early Tuesday morning after fropa.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Aug 26, 2:57 PM CST, 21 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
357 PM CDT Mon Aug 26 2019
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-272100-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
357 PM CDT Mon Aug 26 2019
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Severe thunderstorms are possible tonight, particularly across
southeast Missouri and southwest Illinois. Damaging winds are the
primary threat, but large hail and isolated tornadoes are also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There is another chance of thunderstorms over portions of the area
from Friday through Saturday evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed tonight.
GKS
In the hours before
Local storm report, Aug 26, 11:56 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 2 SSW MANCHESTER 38.57N 90.52W
08/26/2019 M5.10 INCH ST. LOUIS MO TRAINED SPOTTER
TOTAL RAINFALL FROM OVERNIGHT AND MORNING
THUNDERSTORMS. RAINFALL OBSERVATION WAS
TAKEN NEAR BIG BEND IN BALLWIN.
&&
MAPLESLocal storm report, Aug 26, 1:53 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM FLASH FLOOD 1 WNW BIG SPRING 38.80N 91.51W
08/26/2019 MONTGOMERY MO DEPT OF HIGHWAYS
MODOT CLOSED ROUTE K BETWEEN ROUTE HH AND
STATE HIGHWAY 19 DUE TO FLASH FLOODING.
&&
MFLocal storm report, Aug 26, 1:55 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
255 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM FLASH FLOOD 2 E BIG SPRING 38.80N 91.45W
08/26/2019 MONTGOMERY MO DEPT OF HIGHWAYS
MODOT CLOSED ROUTE Y EAST OF STATE HIGHWAY
19 DUE TO FLASH FLOODING.
&&
MFLocal storm report, Aug 26, 2:06 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT MON AUG 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM FLASH FLOOD MARTHASVILLE 38.63N 91.05W
08/26/2019 WARREN MO DEPT OF HIGHWAYS
MODOT CLOSED BOTH ROUTE D IN MARTHASVILLE
AND ROUTE TT BETWEEN STATE HWY 19 AND ROUTE
T DUE TO FLASH FLOODING.
&&
MFThunderstorm Wind, Madison
- When
- August 26, 3:18 PM CST
- Where
- Madison County, 0.62 mi NNE of Fredericktown
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.558, -90.295
Thunderstorm winds blew down a large tree in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, August 26 to 30, 2019$1.4 million · EF1 · 55 events
- Excessive Heat in California, August 26 to 31, 20191 death · 6 events
- Flash Flooding and Flood in Missouri, August 26 to 27, 2019$308,000 · 1.25 in hail · 52 events
- Tornadoes and Hail in Minnesota, August 26, 2019$215,000 · EF1 · 3 events
- Flood and Hail in Nebraska, August 26, 2019$502,000 · 52 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, August 26 to 27, 2019$192,000 · 1.5 in hail · 25 events
- Flash Flooding in Missouri, August 26, 20192 injured · $100,000 · 7 events
- Heat in Texas, August 26, 20193 injured · 46 events
- Hail and Damaging Winds in Arkansas, August 26 to 27, 2019$110,000 · 65 kt wind · 14 events
- Flash Flooding in Mississippi, August 26, 2019$28,000 · 5 events
- Flash Flood and Hail in Kansas, August 26 to 27, 2019$25,000 · 1.75 in hail · 7 events
- Heat in Texas, August 26, 201921 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 856803.